ADVERTISEMENT

Q. Why do my eyes twitch after looking at a computer screen for more than 15 minutes?

Answered by
Dr. Pooja Bandivadekar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 31, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 66 year old male, who has a normal eyesight. Last week while I was watching a film on my laptop, suddenly both my eyelids started twitching (fluttering). After that, whenever I look at a computer for more than 15 minutes, the burning sensation starts. The same is true while I read for more than 15 minutes. Even while I type this message, there is twitching in both eyes. I cannot concentrate. I use reading glass + 4.75, and I am not diabetic. However, I have mild tinnitus in both ears from last year. MRI and other tests are normal. At present, I am taking some homeopathic medicine for tinnitus, which is working well. Soon after the twitching started, I had mild watery discharge in both eyes. Now it has stopped. I do not have reddishness in eyes and no butterflies and no black spots. I am in a very remote area, where no medical facilities available. I called a doctor, who is known to us, and he advised to use Refresh tears, one drop in each eye five times a day. I am doing that since last three days, and the burning sensation is a bit eased, but the twitching is the same. While I wake up in the morning, I feel better, as the eyes had rest while I slept. I have no problem with the light, but the eyelid (upper) is vehement when I work on the computer. Please advise. Regards.

#

Hello,

Welcome to icliniq.com.

  1. Fatigue following excessive usage.
  2. Spontaneous nerve discharge (very common and benign).
  3. Irritation of nerves due to vascular pathology and mass effect.
  4. Hemifacial spasm.
  • Apart from Refresh tears, you can use a low potency anti-inflammatory eye drops like Ketomar (Gatifloxacin and Ketorolac), three times a day, to relieve burning sensation. Local treatment can relieve the continuous twitching.
  • Also, start calcium supplements. Every time the twitching worsens, kindly use cold compresses over and around the eyelid, as this prevents spontaneous discharge of nerves. If the problem continues or worsens, MRI is advisable considering the previous history of tinnitus.

I hope this helps.

For more information consult an eye care ophthalmologist online --> https://icliniq.com./ask-a-doctor-online/eye-care-ophthalmologist



Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am using Refresh eye drops for five years. Will it be a problem?

It is a benign twitching of the eyelids ... Give hot fomentation to both eyes over closed eyelids ...   Read full

What does consistent twitching in lower eyelid indicate?

This eyelid twitching can be caused by a number of different problems ... In case you have only the eyelid twitch and have no other problems in your eye or other bodily diseases, we label such ca...   Read full

What is the normal amount of vitamin that a human should consume a day?

Hello doctor, How many vitamins are too many for a human body ... Why should I take vitamins daily, and what are the benefits to daily taking multi-vitamins ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.